MAUDE Adverse Event Report: LIKO AB LIKORALL 242 ES R2R, WHITE; LIFT, PATIENT, NON-AC-POWERED

LIKO AB LIKORALL 242 ES R2R, WHITE; LIFT, PATIENT, NON-AC-POWERED
Model Number 3122008
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Head Injury (1879); Hematoma (1884)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A technician inspected both the device and accessories and found no malfunction.It was noted that the standard sling bar with quick release (product n.3156503) employed by the customer is not intended to be attached to the q-link on the likorall, as also documented its assembly instruction document (7nn190252).This inadequate combination of the lift's slingbar and scale caused an incorrect connection of the quick release hook to the likorall, leading to the patient to disconnect during transfer.Likorall overhead lift is a general-purpose liko lift with the intended use as an aid in lifting and transferring patients in health care, intensive care, and rehabilitation.It is an electrically powered mobile lift, i.E., both raising and lowering the lift arm and width adjustment of the base are done with electric motors and can manage loads up to 250 kg (550 lb.).The likorall ifu (7en120115 rev.12) states: for weighing a patient in combination with likorall overhead lift.Likoscale 350, max 400 kg (880 lbs) prod.No.3156228.The likoscale 350 ifu states: liko lifts equipped with (q-link) quick fastener require the adapter kit likoscale, prod.No.3156232.The customer was informed that the combination used with sling bar, scale and quick release hook is not a valid combination recommended by hillrom.It was advised for the customer to replace sling bar to a universal sling bar component and adapter kit.A hematoma is a hemorrhage that occurs after a blow or sudden pressure by a hard object or surface.With this type of injury, blood accumulates in the tissues.In some cases, a hematoma will not require treatment and the body will usually reabsorb the blood over time.It may help to wrap or splint the area around the hematoma to keep the blood vessel from reopening as it heals.Doctors may recommend over the counter or prescription pain relievers if the injury is painful.Sometimes, a hematoma may require surgical drainage.Surgery may be more likely if the blood is putting pressure on the spinal cord, brain, or other organs.In other cases, doctors may want to drain a hematoma that is at risk of infection.The event was likely due to user error (unsafe procedure) as it is noted that the quick release was not connected correctly to the device, leading to the patient to disconnect during transfer.Additionally, the combination used with sling bar, scale and quick release hook is not a valid combination recommended by hillrom.Procedures for prevention of this type of event are outlined per the device ifu and assembly instructions as noted above.Based on the information provided that the patient sustained a large hematoma to the outside of the skull, hillrom is reporting this event due to the serious injury involved.
 
Event or Problem Description
It was reported that during use of a likorall overhead lift with a likoscale, the quick release hook of the sling bar loosened and then released, causing a (b)(6) patient to fall to the floor sustaining a large hematoma to the outside of the skull.The patient was taken to the hospital, x-rays were performed on both the head and femur with no fractures or bleeding noted intracranially.This report was filed in our complaint handling system as (b)(4).

Brand Name
LIKORALL 242 ES R2R, WHITE
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
LIKO AB
nedre vagen 100
lulea, norrbottens lan [se-25] 975 9 2
SW  975 92
Manufacturer Contact
antonio acquafredda
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key14872113
Report Number8030916-2022-00035
Device Sequence Number5139188
Product Code FSA
UDI-Device Identifier00887761979772
UDI-Public010088776197977211211229
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number3122008
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age88 YR
Patient SexUnknown
Patient Weight88 KG